MAUDE Adverse Event Report: Cynosure Lutronic Technology Corporation Clarity II

Cynosure Lutronic Technology Corporation Clarity II
Catalog Number 1110200230
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 06/22/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient experienced a burn on the chin following a treatment using clarity ii.Cynosure lutronic technology (clt) clinical team contacted the site to investigate the event.Clt clinical determined user error was involved.The provider treated the patient with three different treatments in the same day one after another with no post cooling between treatments.Provider treated first for rosacea, then facial vessels, then facial toning.Per clt clinical assessment, "when the provider was pulsing on the chin for facial vessels she may have potentially pulsed to close together causing a possible overlap of treatment.The provider's pulse count for the vessels alone was at a high count of 152.Wrong icd was also used.Then adding other treatments increased the amount of heat in the treatment areas which potentially lead to the burns.The qsg states: for small lesions or vessels located close together, avoid treating within 1 mm of an adjacent area.When treating vascular lesions with combined laser revitalization toning technique, treating the vessel first is recommended, followed by the laser toning procedure in the same session.Cooling is required between these protocols." patient was also on retina topical cream and did not stop prior to treatment.Per the qsg: all topical agents which may cause irritation to the tissue should be discontinued.Certain topical medications or skin care products may need to be stopped prior to treatment.Examples include retin-a, vitamin c, and glycolic topicals.Clt medical director was also consulted.Clt medical director states, "this is a full thickness burn injury to the chin and this will most likely leave a permanent scar.The patient should be seen by a plastic surgeon, a dermatologist or a doctor confident in burn and wound care.I also suggest the user be re-educated on proper use of the device." site physician prescribed antibiotic to the patient and referred them to a wound center.It was noted that the patient had also been picking at the treatment site.Clt clinical discussed proper protocols and parameters and offered additional training.Site has accepted training and is waiting for clt to dispatch it.Clt field site engineer (fse) arrived on site and evaluated the device.Fse found damaged on the optics of the 3/5mm handpiece.All other handpieces were fine.Although optics were damaged, fse confirmed energy output meets specifications of both wavelengths.Burns are an expected side effect from such treatment.Since a full thickness burn occurred from this event, this is considered a serious injury.The investigation determined the root cause to be user error.No device malfunction identified.However, because the event resulted in a reportable serious injury, the event is reportable under 21 cfr part 803.

Brand Name
Clarity II
Common Device Name
Clarity II
Manufacturer (Section D)
Cynosure Lutronic Technology Corporation
55 samwon-ro
deogyang, goyang gyeonggi 10550
KS  10550
MDR Report Key50122842
Report Number1222993-2026-00065
Device Sequence Number10514116
Product Code GEX
UDI-Device Identifier08800291820040
UDI-Public(01)08800291820040(11)220415
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Type of Report Initial
Report Date (Section B) 08/03/2026
Report Date (Section F) 08/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Catalogue Number1110200230
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/06/2026
Event Location Outpatient Treatment Facility
Date Report to Manufacturer08/03/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/03/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR
Patient SexFemale
Date Report Sent to FDA08/03/2026